MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE TROCHANTERIC NAIL L297MM D9MM STERILE

ORTHOFIX SRL FITBONE TROCHANTERIC NAIL L297MM D9MM STERILE
Model Number FITBONE
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
As per the reporter two fitbone nails, once implanted, did not work.Another nail was implanted.Surgery time prolonged of 2-3 hours.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: upon receipt, a visual examination of the devices was performed.No significant signs of external damage were observed.Functional test: the functional tests of the motor were unsuccessful.Therefore, ct scans were performed on the returned devices to identify any potential internal anomalies and to evaluate the integrity of the materials and internal components.The ct images revealed an axial displacement of the motor coil within the nail.Analysis of manufacturing records confirmed that the devices in question were released as conforming to specifications, with no nonconformities recorded before release.Even though root cause cannot be confirmed, based on the information provided, the investigation findings, and the review of similar events, the most likely failure mechanism was the application of impact forces along the longitudinal axis of the motor.

Brand Name
FITBONE TROCHANTERIC NAIL L297MM D9MM STERILE
Common Device Name
FITBONE TROCHANTERIC NAIL L297MM D9MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
Orthofix Srl
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key25776192
Report Number9680825-2026-00033
Device Sequence Number15855136
Product Code HSB
UDI-Device Identifier18059015376166
UDI-Public18059015376166
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number99-709297
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexMale